See Alike in...

Alike App

Browser

Beach_Girllll

789d

My Effexor is usually effective (it worked better before I got my eating disorder though,) but if I ever accidentally skip a day, my brain starts to tell myself that I don’t need/want to take it anymore, and of course the horrendous withdrawal period makes me feel sick 24/7 but the more I don’t take it, the more I don’t want to, even though it helps. Does anyone relate? Does anyone know why this happens?

Top reply
    • Dante6197

      788d

      i also want to say i understand the urge to want to stop taking meds because they do help. it’s so easy to feel comfortable in our mental illness and want to just run back to it. but trust me, it’s not worth it. keep taking the effexor if it’s helping because although it has the worst withdrawal symptoms, it is extremely effective in treating depression. and the withdrawal symptoms aren’t worth it. <3

    • Dante6197

      788d

      i also want to say i understand the urge to want to stop taking meds because they do help. it’s so easy to feel comfortable in our mental illness and want to just run back to it. but trust me, it’s not worth it. keep taking the effexor if it’s helping because although it has the worst withdrawal symptoms, it is extremely effective in treating depression. and the withdrawal symptoms aren’t worth it. <3

    • Dante6197

      788d

      as someone who took effexor while in recovery from an ed it can make it hard. it’s important to know that withdrawal from effexor is absolutely horrendous. i stopped taking it for a while without anyone knowing and it made everything worse. i had very intense mood swings, unaliving thoughts, brain zaps, headaches it was terrible. if you want to try a different medication, talk about it with your doctor and decrease your dosage VERY SLOWLY. slower than you think because effexor withdrawal is seen to be one of the worst when it comes to side effects. im not saying this to scare you im genuinely saying be careful and do not just stop taking it cold turkey. again this is all from personal experience. be careful and be kind to yourself. ♥️

    • Emily_Prentiss

      788d

      I think that happens because our eating disorders (ED) likes to tell us that we are good and we don’t need the meds anymore so that the ED can slip back into our lives, even though we know that it’s not a good thing

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion